MAUDE Adverse Event Report: BIOMÉRIEUX SA CHROMID® CANDIDA

BIOMÉRIEUX SA CHROMID® CANDIDA
Catalog Number 43631
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Product description: chromogenic medium for the selective isolation of yeasts and the direct identification of candida albicans.This medium is a medium for: the selective isolation of yeasts, the identification of the species c.Albicans, the presumptive differentiation of a group of species comprising c.Tropicalis, c.Lusitaniae and c.Kefyr.Complaint description: a customer in spain complained after observing absence of growth when using chromid candida 20 plates (ref (b)(4), lot 1010039600).The customer said that they had inoculted vaginal samples onto chocolate agar plates and that after incubation they had obseved a microbial growth.The customer states that the same samples were inoculated onto chromid candida plates and that after incubation no yeast growth was obtained.No furhter details were provided.At the time of the global assessment, there is no indication or report from the customer that this event led to any adverse event related to any patient's state of health.
 
Additional Manufacturer Narrative
Following the absence of growth reported by the customer when using chromid candida 20 plates (ref (b)(4), lot 1010039600) an investigation has been carried out at biomèrieux manufacturing site.A review of manufacturing batch record of chromid candida 20 plates ref (b)(4) lot used by the customers was performed and no non-conformance or deviations were identified.The results of all in-process and quality assurance release for sales test were found to be within specification.Retained samples of the lot 1010039600 as used by the customer were tested in parallel with a reference lot (reference (b)(4), lot 1009993690, expiry date 02-august-2023).The tests were performed using the quality control (qc) strains and in accordance with the qc protocol used for the release of each lot number.The qc results obtained for the strains tested are in accordance with the expected specifications for the impacted lot and the reference lot tested: a good growth was observed for candida kefyr 1162, candida albicans atcc 2091, atcc 10231 and candida tropicalis atcc 9968, with the development of characteristic colonies.The issue reported by the customer could not be reproduced.The review of the worldwide complaint database was performed for reference (b)(4) and lot 1010039600.No other complaints were identified for this reference number and lot number.The customer could not submit the concerned sample thus no additional investigation could be performed.In mitigation of the growth issue observed by the customer the device instruction for use reads: "growth depends on the requirements of each individual microorganism.It is therefore possible that certain yeast strains which have specific requirements (substrate, temperature, incubation conditions, etc.) may not develop or may not produce color." biomeriéux¿s investigation to date has been unable to identify a definitive root cause of the lack of growth obtained by the customer.In any case there is no evidence of any systematic failure of the biomerieux chromid candida 20 plates (ref (b)(4), lot 1010039600) to perform as intended.

Brand Name
CHROMID® CANDIDA
Common Device Name
CHROMID® CANDIDA
Manufacturer (Section D)
BIOMÉRIEUX SA
5 rue des aqueducs
craponne 69290
FR  69290
Manufacturer (Section G)
BIOMÉRIEUX, SA
5 rue des aqueducs
craponne 69290
FR   69290
Manufacturer Contact
stefania ciranda
5 rue des aqueducs
craponne 69290
FR   69290
MDR Report Key17285883
Report Number9615755-2023-00002
Device Sequence Number11509391
Product Code JSI
UDI-Device Identifier03573026118969
UDI-Public03573026118969
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2023
Device Catalogue Number43631
Device Lot Number1010039600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown